MAUDE Adverse Event Report: BIOSENSE WEBSTER INC HALO¿ XP ELECTROPHYSIOLOGY CATHETER WITH AUTO ID; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC HALO¿ XP ELECTROPHYSIOLOGY CATHETER WITH AUTO ID; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D7T20282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 07/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: the device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device number 30782262l and no internal action related to the complaint was found during the review.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a 66-year-old male patient underwent a afib ¿ paroxysmal ablation procedure with a halo¿ xp electrophysiology catheter with auto id and the patient suffered a cardiac arrest requiring cardiopulmonary resuscitation (cpr).It was reported that while performing a cavotricuspid ishmus (cti) line, the halo¿ xp electrophysiology catheter with auto id potentially flipped into the right ventricle temporarily causing the right ventricle (rv) pacemaker lead to dislodge.The patient is pacemaker dependent and lost pacing from the lead.Cpr was performed briefly, and the pacemaker lead started pacing again on its own.The bwi representative described it as a micro-dislodgement and stated that no further intervention was planned at that time.The physician believes that the adverse event was a cause of a combination of a procedural event and patient condition.The patient¿s condition improved; they were extubated and discharged the following morning with no lead revision needed.The patient did require extended hospitalization.They were admitted and spent one night in the intensive care unit (icu).Patient had normal electrolyte levels.Additional information received indicated the halo¿ xp electrophysiology catheter with auto id was positioned in the right atrium along with the octaray catheter.The physician was manipulating the octaray catheter while actively mapping the chamber.The physician stated after the event occurred that they thought the halo catheter had flipped through the tricuspid valve and into the right ventricle, got wrapped around the pacemaker lead, and caused what they were calling a micro-dislodgement; the lead was not permanently removed, just was affected enough to not capture surrounding tissue for a brief period.

Brand Name
HALO¿ XP ELECTROPHYSIOLOGY CATHETER WITH AUTO ID
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15272487
Report Number2029046-2022-01949
Device Sequence Number20303499
Product Code DRF
UDI-Device Identifier10846835005981
UDI-Public10846835005981
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K953663
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/17/2025
Device Model NumberD7T20282CT
Device Catalogue NumberD7T20282CT
Device Lot Number30782262L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Initial Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_OCTARAY NAV
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age66 YR
Patient SexMale